Nonexistence results for relaxation spectra with compact support

R. J. Douglas, H. R. Whittle Gruffudd

Research output: Contribution to journalArticlepeer-review

1 Citation (SciVal)
182 Downloads (Pure)

Abstract

In this paper we consider the problem of recovering the (transformed) relaxation spectrum h from the (transformed) loss modulus g by inverting the integral equation $g={\rm{sech}}\ast h$, where $\ast $ denotes convolution, using Fourier transforms. We are particularly interested in establishing properties of h, having assumed that the Fourier transform of g has entire extension to the complex plane. In the setting of square integrable functions, we demonstrate that the Paley–Wiener theorem cannot be used to show the existence of non-trivial relaxation spectra with compact support. We prove a stronger result for tempered distributions: there are no non-trivial relaxation spectra with compact support. Finally we establish necessary and sufficient conditions for the relaxation spectrum h to be strictly positive definite.
Original languageEnglish
Article number035006
Pages (from-to)1-13
Number of pages13
JournalInverse Problems
Volume32
Issue number3
DOIs
Publication statusPublished - 19 Feb 2016

Fingerprint

Dive into the research topics of 'Nonexistence results for relaxation spectra with compact support'. Together they form a unique fingerprint.

Cite this